MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. MEDLINE; RAIL,SIDE,HEAD SECTION,SOFT TOUCH

MEDLINE INDUSTRIES INC. MEDLINE; RAIL,SIDE,HEAD SECTION,SOFT TOUCH
Model Number FCE1232RSRN
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 05/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the patient was being transferred from the wheelchair to the bed and when the staff attempted to transfer the patient the rail of the bed caught on the patients left lower leg resulting in a 14 cm long laceration.The patient was transferred to the hospital for evaluation and treatment.At the hospital the laceration was determined to require an unreported number of sutures.The sutures were put in place, the patient was placed on overnight observation and also started on antibiotic therapy.The patient was released back to the facility the next day.Prior to the incident occurring the patient was scheduled to be transferred to a hospice facility and the day after the patient returned from the hospital the client was transferred to the hospice facility as planned.No additional patient details are available.A photo depicting the reported side rail was provided to the manufacturer and only a visual review could be conducted.A functional or dimensional inspection could not be executed via a photo.The customer is stating that the rails were down when they tried to move the patient.During the moving motion the patient suffered a 14 cm laceration.At this time the customer's complaint cannot be confirmed.Should the customer send back the physical sample, a full investigation will be conducted.A definitive root cause for the reported issue could not be determined at this time.There is no additional information available.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the patient was being transferred from the wheelchair to the bed and when the staff attempted to transfer the patient the rail of the bed caught on the patients left lower leg resulting in a 14 cm long laceration requiring sutures.

Brand Name
MEDLINE
Common Device Name
RAIL,SIDE,HEAD SECTION,SOFT TOUCH
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key12104062
Report Number1417592-2021-00113
Device Sequence Number4202992
Product Code FNJ
UDI-Device Identifier10080196313877
UDI-Public10080196313877
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberFCE1232RSRN
Device Catalogue NumberFCE1232RSRN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2021
Initial Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight57